The Teichmüller and Riemann moduli stacks
Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 879-945.

The aim of this paper is to study the structure of the Teichmüller and Riemann moduli spaces, viewed as stacks over the category of complex analytic spaces, for higher-dimensional manifolds. We show that both stacks are analytic in the sense that they are isomorphic to the stackification of a smooth analytic groupoid. We then show how to construct explicitly such an atlas as a sort of generalized holonomy groupoid. This is achieved under the sole condition that the dimension of the automorphism group of each structure is bounded by a fixed integer. All this can be seen as an answer to Question 1.8 of [48].

Le but de cet article est d’étudier la structure des espaces de modules de Teichmüller et de Riemann de variétés de dimension plus grande que 1, considérés comme des champs sur la catégorie des espaces analytiques complexes. Nous montrons que ces deux champs sont analytiques, c’est-à-dire isomorphes à la champification d’un groupoïde analytique lisse. Nous donnons ensuite une construction explicite d’atlas comme groupoïde d’holonomie généralisé. Ces résultats sont valables dès que la dimension du groupe d’automorphismes de chaque structure est bornée par un entier fixé. On peut voir ce travail comme une réponse à la question 1.8 de [48].

Received:
Accepted:
Published online:
DOI: 10.5802/jep.108
Classification: 32G05,  58H05,  14D23
Keywords: Teichmüller space, deformations of complex structures, analytic groupoids, stacks and moduli problems
Meersseman, Laurent 1

1 LAREMA, Université d’Angers F-49045 Angers Cedex, France
@article{JEP_2019__6__879_0,
     author = {Meersseman, Laurent},
     title = {The {Teichm\"uller} and {Riemann} moduli stacks},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique - Math\'ematiques},
     pages = {879--945},
     publisher = {Ecole polytechnique},
     volume = {6},
     year = {2019},
     doi = {10.5802/jep.108},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.108/}
}
TY  - JOUR
AU  - Meersseman, Laurent
TI  - The Teichmüller and Riemann moduli stacks
JO  - Journal de l’École polytechnique - Mathématiques
PY  - 2019
DA  - 2019///
SP  - 879
EP  - 945
VL  - 6
PB  - Ecole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.108/
UR  - https://doi.org/10.5802/jep.108
DO  - 10.5802/jep.108
LA  - en
ID  - JEP_2019__6__879_0
ER  - 
%0 Journal Article
%A Meersseman, Laurent
%T The Teichmüller and Riemann moduli stacks
%J Journal de l’École polytechnique - Mathématiques
%D 2019
%P 879-945
%V 6
%I Ecole polytechnique
%U https://doi.org/10.5802/jep.108
%R 10.5802/jep.108
%G en
%F JEP_2019__6__879_0
Meersseman, Laurent. The Teichmüller and Riemann moduli stacks. Journal de l’École polytechnique - Mathématiques, Volume 6 (2019), pp. 879-945. doi : 10.5802/jep.108. http://www.numdam.org/articles/10.5802/jep.108/

[1] An, Khuong Doan A counter-example to the equivariance structure on semi-universal deformation, 2019 | arXiv

[2] Barth, Wolf P.; Hulek, Klaus; Peters, Chris A. M.; Van de Ven, Antonius Compact complex surfaces, Ergeb. Math. Grenzgeb. (3), 4, Springer-Verlag, Berlin, 2004 | DOI | MR | Zbl

[3] Behrend, Kai; Conrad, Brian; Edidin, Dan; Fantechi, Barbara; Fulton, William; Göttsche, Lothar; Kresch, Andrew Algebraic stacks, 2014

[4] Brieskorn, E.; van de Ven, A. Some complex structures on products of homotopy spheres, Topology, Volume 7 (1968), pp. 389-393 | DOI | MR | Zbl

[5] Brunella, Marco Uniformisation de feuilletages et feuilles entières, Complex manifolds, foliations and uniformization (Panoramas & Synthèses), Volume 34-35, Société Mathématique de France, Paris, 2011, pp. 1-52 | MR | Zbl

[6] Camacho, César; Lins Neto, Alcides Geometric theory of foliations, Birkhäuser Boston, Inc., Boston, MA, 1985 | DOI | Zbl

[7] Catanese, F. Moduli of algebraic surfaces, Theory of moduli (Montecatini Terme, 1985) (Lect. Notes in Math.), Volume 1337, Springer, Berlin, 1988, pp. 1-83 | DOI | MR | Zbl

[8] Catanese, F. A superficial working guide to deformations and moduli, Handbook of moduli. Vol. I (Adv. Lect. Math. (ALM)), Volume 24, Int. Press, Somerville, MA, 2013, pp. 161-215 | MR | Zbl

[9] Catanese, F. Topological methods in moduli theory, Bull. Math. Sci., Volume 5 (2015) no. 3, pp. 287-449 | DOI | MR | Zbl

[10] Catanese, Fabrizio Moduli spaces of surfaces and real structures, Ann. of Math. (2), Volume 158 (2003) no. 2, pp. 577-592 | DOI | MR | Zbl

[11] Dąbrowski, Krzysztof Moduli spaces for Hopf surfaces, Math. Ann., Volume 259 (1982) no. 2, pp. 201-225 | DOI | MR | Zbl

[12] Douady, Adrien Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné, Ann. Inst. Fourier (Grenoble), Volume 16 (1966) no. 1, pp. 1-95 | DOI | Zbl

[13] Douady, Adrien Le problème des modules pour les variétés analytiques complexes (d’après Masatake Kuranishi), Séminaire Bourbaki, Vol. 9, Société Mathématique de France, Paris, 1995, pp. 7-13 (Exp. No. 277) | MR | Zbl

[14] Friedman, Robert; Morgan, John W. Complex versus differentiable classification of algebraic surfaces, Topology Appl., Volume 32 (1989) no. 2, pp. 135-139 | DOI | MR | Zbl

[15] Friedman, Robert; Qin, Zhenbo On complex surfaces diffeomorphic to rational surfaces, Invent. Math., Volume 120 (1995) no. 1, pp. 81-117 | DOI | MR | Zbl

[16] Fromenteau, Clément Sur le champ de Teichmüller des surfaces de Hopf, Ph. D. Thesis, Univ. Angers (2017)

[17] González, Ana; Lupercio, Ernesto; Segovia, Carlos; Uribe, Bernardo Orbifold topological quantum field theories in dimension 2, 2013

[18] Grauert, Hans Ein Theorem der analytischen Garbentheorie und die Modulräume komplexer Strukturen, Publ. Math. Inst. Hautes Études Sci., Volume 5 (1960), pp. 5-64 | DOI

[19] Haefliger, André Groupoids and foliations, Groupoids in analysis, geometry, and physics (Boulder, CO, 1999) (Contemp. Math.), Volume 282, American Mathematical Society, Providence, RI, 2001, pp. 83-100 | DOI | MR | Zbl

[20] Hamilton, Richard S. The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.), Volume 7 (1982) no. 1, pp. 65-222 | DOI | MR | Zbl

[21] Knutson, Donald Algebraic spaces, Lect. Notes in Math., 203, Springer-Verlag, Berlin-New York, 1971 | MR | Zbl

[22] Kodaira, Kunihiko Complex structures on S 1 ×S 3 , Proc. Nat. Acad. Sci. U.S.A., Volume 55 (1966), pp. 240-243 | DOI | Zbl

[23] Kodaira, Kunihiko Complex manifolds and deformation of complex structures, Grundlehren Math. Wiss., 283, Springer-Verlag, New York, 1986 | DOI | MR | Zbl

[24] Kodaira, Kunihiko; Spencer, D. C. On deformations of complex analytic structures. I, Ann. of Math. (2), Volume 67 (1958), pp. 328-402 | DOI | MR | Zbl

[25] Kreck, M.; Su, Y. Finiteness and infiniteness results for Torelli groups of (hyper) Kähler manifolds, 2019 | arXiv

[26] Kuranishi, Masatake On the locally complete families of complex analytic structures, Ann. of Math. (2), Volume 75 (1962), pp. 536-577 | DOI | MR | Zbl

[27] Kuranishi, Masatake New proof for the existence of locally complete families of complex structures, Proc. Conf. Complex Analysis (Minneapolis, 1964), Springer, Berlin, 1965, pp. 142-154 | DOI | Zbl

[28] Kuranishi, Masatake A note on families of complex structures, Global Analysis (Papers in honor of K. Kodaira), Univ. Tokyo Press, Tokyo, 1969, pp. 309-313

[29] Kuranishi, Masatake Deformations of compact complex manifolds, Les Presses de l’Université de Montréal, Montreal, Que., 1971 Séminaire de Mathématiques Supérieures, No. 39 (Été 1969) | MR | Zbl

[30] Lang, Serge Fundamentals of differential geometry, Graduate Texts in Math., 191, Springer-Verlag, New York, 1999 | DOI | MR | Zbl

[31] Laumon, Gérard; Moret-Bailly, Laurent Champs algébriques, Ergeb. Math. Grenzgeb. (3), 39, Springer-Verlag, Berlin, 2000, xii+208 pages | Zbl

[32] LeBrun, Claude Topology versus Chern numbers for complex 3-folds, Pacific J. Math., Volume 191 (1999) no. 1, pp. 123-131 | DOI | MR | Zbl

[33] Leslie, J. A. On a differential structure for the group of diffeomorphisms, Topology, Volume 6 (1967), pp. 263-271 | DOI | MR | Zbl

[34] Meersseman, Laurent Feuilletages par variétés complexes et problèmes d’uniformisation, Complex manifolds, foliations and uniformization (Panoramas & Synthèses), Volume 34-35, Société Mathématique de France, Paris, 2011, pp. 205-257 | MR | Zbl

[35] Meersseman, Laurent Foliated structure of the Kuranishi space and isomorphisms of deformation families of compact complex manifolds, Ann. Sci. École Norm. Sup. (4), Volume 44 (2011) no. 3, pp. 495-525 | DOI | MR | Zbl

[36] Meersseman, Laurent A note on the automorphism group of a compact complex manifold, Enseign. Math., Volume 63 (2017) no. 3-4, pp. 263-272 | DOI | MR | Zbl

[37] Meersseman, Laurent The Teichmüller stack, Complex and symplectic geometry (Springer INdAM Ser.), Volume 21, Springer, Cham, 2017, pp. 123-136 | DOI | MR | Zbl

[38] Meersseman, Laurent Kuranishi-type moduli spaces for proper CR-submersions fibering over the circle, J. reine angew. Math., Volume 749 (2019), pp. 87-132 | DOI | MR | Zbl

[39] Meersseman, Laurent; Nicolau, M.; Ribón, J. On the automorphism group of foliations with geometric transverse structure, 2018 | arXiv

[40] Moerdijk, I.; Mrčun, J. Introduction to foliations and Lie groupoids, Cambridge Studies in Advanced Math., 91, Cambridge University Press, Cambridge, 2003 | DOI | MR | Zbl

[41] Morita, Shigeyuki A topological classification of complex structures on S 1 ×S 2n-1 , Topology, Volume 14 (1975), pp. 13-22 | DOI | MR | Zbl

[42] Morrow, James; Kodaira, Kunihiko Complex manifolds, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1971 | Zbl

[43] Namba, Makoto On deformations of automorphism groups of compact complex manifolds, Tôhoku Math. J. (2), Volume 26 (1974), pp. 237-283 | DOI | MR | Zbl

[44] Newlander, A.; Nirenberg, L. Complex analytic coordinates in almost complex manifolds, Ann. of Math. (2), Volume 65 (1957), pp. 391-404 | DOI | MR | Zbl

[45] Ruberman, Daniel A polynomial invariant of diffeomorphisms of 4-manifolds, Proceedings of the Kirbyfest (Berkeley, CA, 1998) (Geom. Topol. Monogr.), Volume 2, Geom. Topol. Publ., Coventry, 1999, pp. 473-488 | DOI | MR | Zbl

[46] Stacks project (http://stacks.math.columbia.edu)

[47] Verbitsky, Misha Mapping class group and a global Torelli theorem for hyperkähler manifolds, Duke Math. J., Volume 162 (2013) no. 15, pp. 2929-2986 (Appendix A by Eyal Markman) | DOI | Zbl

[48] Verbitsky, Misha Teichmüller spaces, ergodic theory and global Torelli theorem, Proceedings of the ICM (Seoul 2014) Vol. II, Kyung Moon Sa, Seoul, 2014, pp. 793-811 | MR | Zbl

[49] Verbitsky, Misha Ergodic complex structures on hyperkähler manifolds, Acta Math., Volume 215 (2015) no. 1, pp. 161-182 | DOI | Zbl

[50] Verbitsky, Misha Mapping class group and a global Torelli theorem for hyperkähler manifolds: an erratum, 2019 | arXiv

[51] Wehler, Joachim Versal deformation of Hopf surfaces, J. reine angew. Math., Volume 328 (1981), pp. 22-32 | DOI | MR | Zbl

Cited by Sources: